Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 264, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Oct 24, 2021, 11:30 PM CDT for Garland County, Saline County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 11:30 PM CDT (04:30 UTC)
- Expired
- Oct 24, 2021, 11:51 PM CDT
- In force
- 21 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garland County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 38 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 10:34 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.9
The text
As transmitted.
588
WUUS54 KLZK 250430
SVRLZK
ARC051-125-250515-
/O.NEW.KLZK.SV.W.0264.211025T0430Z-211025T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1130 PM CDT Sun Oct 24 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northeastern Garland County in central Arkansas...
Central Saline County in central Arkansas...
* Until 1215 AM CDT.
* At 1129 PM CDT, a severe thunderstorm was located over Hot Springs
Village, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Benton... Bryant...
Hot Springs Village... Shannon Hills...
Salem in Saline County... Alexander...
Avilla... Congo...
Paron... Grape...
Crows... Bland...
Owensville... Vimy Ridge...
This includes Interstate 30 between mile markers 118 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for central
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 400 AM CDT for central
Arkansas.
&&
LAT...LON 3481 9265 3477 9265 3476 9255 3469 9255
3469 9250 3467 9250 3467 9245 3463 9244
3463 9243 3457 9240 3459 9301 3463 9304
3468 9304
TIME...MOT...LOC 0429Z 262DEG 29KT 3465 9297
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cavanaugh1 follow-up statement
633
WWUS54 KLZK 250451
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1151 PM CDT Sun Oct 24 2021
ARC051-125-250501-
/O.CAN.KLZK.SV.W.0264.000000T0000Z-211025T0515Z/
Garland AR-Saline AR-
1151 PM CDT Sun Oct 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GARLAND AND
CENTRAL SALINE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 400 AM CDT for central
Arkansas.
LAT...LON 3481 9265 3477 9265 3476 9255 3469 9255
3469 9250 3467 9250 3467 9245 3463 9244
3463 9243 3457 9240 3459 9301 3463 9304
3468 9304
TIME...MOT...LOC 0448Z 262DEG 29KT 3468 9275
$$
CavanaughWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 5:56 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Oct 24, 5:56 PM CDT, 5 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 556 PM CDT Sun Oct 24 2021 .AVIATION... Updated for 00Z terminals... Expect sct to nmrs shra/ts tonight along and ahead of a frontal boundary which will move through the state during the overnight hours. Ahead of the front and with/ahead of the storms, expect temporary mvfr or lower restrictions and gusty and erratic thunderstorm winds. Otherwise, expect decreasing clouds and winds after the fropa, with vfr conds becoming prevalent by the 15-18Z time frame Monday, if not sooner. && .PREV DISCUSSION...(ISSUED 244 PM CDT Sun Oct 24 2021) SHORT TERM...Tonight Through Tuesday A strong upper low continues near the Great Lakes with a short wave moving through the Plains. This short wave will affect Arkansas tonight and a ridge will develop over the Rockies. The upper ridge will translate to the Mississippii River for Tuesday. A cold front in central Oklahoma will continue to move east this evening and overnight with severe thunderstorms possible. With the surface low near Kansas City, the higher instability will be in north Arkansas. Dew points are currently in the low 60s to near 70 degrees. Gustyy southwest winds will continue to bring moisture into the state. Expect showers and thunderstorms to develop ahead of the front and eventually become a line of storms. Damaging winds, large hail and an isolated tornado will be possible. High pressure and drier air will bring clear skies for Monday with a breezy northwest wind. Moisture starts to return Tuesday afternoon with more clouds. Lows tonight will be in the mid 40s to mid 60s, and low 40s to mid 50s Monday night. Highs Monday and Tuesday will be in the mid 60s to lower 80s. LONG TERM...Tuesday Night Through Sunday To begin the period, high pressure will be present over the state pushing off to our east as the next low pressure system moves into the Central Plains, then the CWA. This next system looks to move in Tuesday evening into Wednesday moving out of the area sometime Thursday night. Right now, there is some uncertainty on timing with the low as the Euro is slightly slower, tracks it a little farther south and closes the low off sooner than the GFS. These differences should get resolved over the next couple of days once the low becomes more defined out west. What we know right now...there appears to be some threat for severe, primarily during the afternoon hours. Exact impacts are still uncertain as timing and location are major factors in severe weather impacts. We will continue to monitor this system and will provide updates as needed. Overall, temperatures are forecasted to return to normal, even slightly below average through the long term period. Ahead of the system coming in Tuesday and Wednesday, temperatures might moderate some just because of southery flow and higher dewpoints. Once that system clears the area on Thursday, fall like temperatures will return with dewpoints expected to lower into the 40s and breezy conditions making it feel cooler. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...57
Hazardous weather outlook, Oct 24, 5:00 AM CDT, 18 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Sun Oct 24 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-251100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 500 AM CDT Sun Oct 24 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Breezy southerly winds will be noted today ahead of an incoming cold front arriving from the Plains. As the front approaches Arkansas, thunderstorms are expected to develop. Scattered thunderstorms will pop up in northwest and north central sections of the state by late this afternoon. Over time, a line of storms will evolve, with the line sweeping into the central counties by midnight. Storms should weaken during the wee hours of Monday as they head toward the Louisiana border. Severe weather appears likely in the northern half of the state. A fast storm movement increases the risk of strong to damaging winds, and this is the main concern. Winds will also turn with height, and this suggests that isolated tornadoes may occur. As storms initiate toward the beginning of the event, they may produce quarter size hail or larger. .DAYS TWO THROUGH SEVEN...Monday Through Saturday The threat for severe weather will decrease Monday as the aforementioned front moves south of the state. However, another round of showers and thunderstorms is possible by the middle of the week. At this time, while some severe weather may materialize on Wednesday, it appears that severe storms are most likely along the central Gulf Coast. Refer to forecasts in the coming days as the situation becomes more clear. .Spotter Information Statement... Spotter activation may be needed Sunday night. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
In the hours before
Special weather statement, Oct 24, 10:09 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1009 PM CDT Sun Oct 24 2021
ARZ022-023-031-250345-
Pope AR-Van Buren AR-Conway AR-
1009 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of southwestern Van
Buren, northeastern Conway and east central Pope Counties through
1045 PM CDT...
At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hector, or 12 miles northeast of Russellville, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hector... Bethlehem...
Claude... Cleveland...
Catholic Point... Hattieville...
Middleton... Lanty...
Jerusalem... St. Vincent...
Blick... Springfield...
Mallet Town... Solgohachia...
Birdtown... Appleton...
Austin in Conway County... Formosa...
Economy... Center Ridge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for central and
north central Arkansas.
&&
LAT...LON 3527 9249 3526 9251 3525 9251 3524 9250
3524 9251 3530 9304 3546 9303 3548 9249
TIME...MOT...LOC 0309Z 271DEG 33KT 3537 9295
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DTCSpecial weather statement, Oct 24, 10:11 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1011 PM CDT Sun Oct 24 2021
ARZ006>008-250345-
Randolph AR-Sharp AR-Fulton AR-
1011 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of northwestern
Randolph, northeastern Fulton and northeastern Sharp Counties through
1045 PM CDT...
At 1011 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bakersfield, or 16 miles northeast of Mountain Home, moving east at
35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Salem in Fulton County... Mammoth Spring...
Hardy... Viola...
Flint Springs... Sturkie...
Mammoth Spring State Park... Dalton...
Armstrong... Moko...
Fryatt... Saddler Falls...
Eleven Point... Wirth...
Saddle... Salem Airport...
Elm Store... Camp...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Arkansas.
&&
LAT...LON 3633 9111 3634 9180 3638 9198 3650 9194
3650 9112
TIME...MOT...LOC 0311Z 272DEG 32KT 3647 9215
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
DTCLocal storm report, Oct 24, 10:12 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1012 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WIND 5 NW VIOLA 36.45N 92.05W
10/24/2021 E70 MPH FULTON AR PUBLIC
WINDS WERE GUSTING 60-70 MPH.
&&
EVENT NUMBER LZK2100749
57Special weather statement, Oct 24, 10:23 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1023 PM CDT Sun Oct 24 2021
ARZ005-006-015-250400-
Baxter AR-Fulton AR-Izard AR-
1023 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of northern Izard, east
central Baxter and southwestern Fulton Counties through 1100 PM
CDT...
At 1023 PM CDT, Doppler radar was tracking a strong thunderstorm over
Norfork Dam, or 10 miles southeast of Mountain Home, moving east at
40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Salem in Fulton County... Horseshoe Bend...
Oxford... Norfork...
Salesville... Briarcliff...
Franklin... Bexar...
Norfork Dam... Diamond Bay...
Byron... Rodney...
Myron... Wideman...
Agnos... Heart...
Union... Salem Airport...
Mitchell... Jordan...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Arkansas.
&&
LAT...LON 3635 9178 3634 9168 3625 9168 3625 9169
3615 9169 3622 9230 3631 9229 3637 9221
3638 9198
TIME...MOT...LOC 0323Z 272DEG 35KT 3626 9222
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
DTCSpecial weather statement, Oct 24, 11:14 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1114 PM CDT Sun Oct 24 2021
ARZ032-250445-
Faulkner AR-
1114 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of central Faulkner
County through 1145 PM CDT...
At 1114 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wooster, or near Conway, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Conway... Greenbrier...
Vilonia... Wooster...
Enola... Pickles Gap...
Springhill... Holland...
Hamlet... Otto...
This includes Interstate 40 between mile markers 121 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for central
Arkansas.
&&
LAT...LON 3501 9212 3501 9222 3499 9223 3512 9252
3520 9248 3527 9240 3521 9212
TIME...MOT...LOC 0414Z 290DEG 33KT 3519 9243
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CavanaughSpecial weather statement, Oct 24, 11:18 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1118 PM CDT Sun Oct 24 2021
ARZ006>008-015-017-250445-
Lawrence AR-Randolph AR-Sharp AR-Fulton AR-Izard AR-
1118 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of Randolph,
northeastern Izard, southeastern Fulton, northwestern Lawrence and
Sharp Counties through 1145 PM CDT...
At 1118 PM CDT, Doppler radar was tracking a strong thunderstorm over
Highland in Sharp County, or near Cherokee Village, moving east at 40
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pocahontas... Cherokee Village...
Ash Flat... Black Rock...
Horseshoe Bend... Highland in Sharp County...
Hardy... Imboden...
Ravenden... Maynard...
Lynn... Franklin...
Ravenden Springs... Ballard...
Annieville... Dalton...
Attica... Myron...
Smithville... Williford...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for eastern and
north central Arkansas.
&&
LAT...LON 3649 9080 3599 9124 3619 9188 3650 9135
TIME...MOT...LOC 0418Z 278DEG 36KT 3626 9152
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CavanaughThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:29 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 30 min |
| Oct 24, 8:45 PM CDT | Special Weather Statement | LZK | Johnson | 30 min |
| Oct 24, 8:52 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 53 min |
| Oct 24, 8:58 PM CDT | Special Weather Statement | LZK | Sebastian | 47 min |
| Oct 24, 9:09 PM CDT | Special Weather Statement | LZK | Johnson | 36 min |
| Oct 24, 9:14 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 35 min |
| Oct 24, 9:35 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 40 min |
| Oct 24, 9:44 PM CDT | Special Weather Statement | LZK | Pope | 31 min |
| Oct 24, 9:48 PM CDT | Special Weather Statement | LZK | Yell | 27 min |
| Oct 24, 10:09 PM CDT | Special Weather Statement | LZK | Conway, Pope | 36 min |
| Oct 24, 10:11 PM CDT | Special Weather Statement | LZK | Fulton | 34 min |
| Oct 24, 10:23 PM CDT | Special Weather Statement | LZK | Fulton | 37 min |
| Oct 24, 10:31 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Randolph, Sharp | 44 min |
| Oct 24, 11:14 PM CDT | Special Weather Statement | LZK | Faulkner | 31 min |
| Oct 24, 11:18 PM CDT | Special Weather Statement | LZK | Randolph, Sharp | 27 min |
| Oct 24, 11:50 PM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph | 40 min |
| Oct 24, 11:53 PM CDT | Special Weather Statement | LZK | Garland, Saline | 37 min |
| Oct 25, 12:22 AM CDT | Special Weather Statement | LZK | Pulaski | 23 min |
| Oct 25, 12:47 AM CDT | Special Weather Statement | LZK | Pulaski | 28 min |
| Oct 25, 1:16 AM CDT | Special Weather Statement | LZK | Jefferson | 29 min |
| Oct 25, 1:28 AM CDT | Special Weather Statement | LZK | Dallas | 32 min |
| Oct 25, 1:59 AM CDT | Special Weather Statement | LZK | Dallas | 31 min |
| Oct 25, 3:11 AM CDT | Special Weather Statement | LZK | Lincoln | 19 min |
| Oct 25, 3:31 AM CDT | Special Weather Statement | LZK | Lincoln | 29 min |
| Oct 25, 4:01 AM CDT | Special Weather Statement | LZK | Desha, Drew | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.